DOES ANYONE TAKE SULFAZINE EC?

Discussion in 'Fibromyalgia Main Forum' started by petsrme, Jul 2, 2006.

  1. petsrme

    petsrme Member

    My rheumy put me on this last month in a last ditch effort before methotrexate. My arthritis has gotten so bad in just the last couple of years. I don't know if anyone remembers but I have avoided going to him for almost two years because of anxiety and depression. His office called me last month and wouldn't refill my paxil if I wouldn't come in for visit that week. They said I had to see his PA that week or they wouldn't refill it. I went in and the PA who I had never seen, said my hands looked normal when I told him they had been hurting and bothering me. He said they looked normal and not inflamed.

    I told him that my rheumy, his boss, had did xrays several times that showed terrible arthritis and that it got worse each xray. He reluctantly said they would do new xrays.

    He came back in after the office did the xrays and said my rheumy wanted to see me. The doctor came in and said my arthritis had gotten much worse and that I had to do something and make a decision on whether to take methotrexate or not. I asked him why doctors like his PA said that my hands looked so normal when they looked at them. He said that was the great thing about xrays, they show the truth; you can't tell for sure until you do xrays. I felt vindicated.

    Anyway, he put me on sulfazine until July 10, when he said he feels I will have to resort to methotrexate. I am so scared. This sulfazine has made me nauseated and sick everyday. I am so sick I feel terrible even more than before. I can't imagine what methotrexate will do. I don't know what to do. I have to do something before my hands get so bad I can't type or use them. I haven't been able to get on the computer very much as it is because of nausea and the pain in hands.


    Would the sulfazine ever help and stop making me nauseous? Has it helped any of you? I am between a rock and a hard place. He said the metho would make my immune system so weak I would get every infection coming my way. I already have a terrible immune system that gets every flu. Since I have lost weight it has come back full force and I get every cold and flu around. I can't seem to win. When I was thin before I got a cold at least once a month. When I was overweight I seemed to only get one or two a year. Now that I am 160 which is not really thin, I am getting the colds again. I love being thinner, but I am afraid the metho will make me get three or more colds a month.

    Any people who have experience with sulfazine or methotrexate, please tell me if it helps or gets better.
    [This Message was Edited on 07/03/2006]
  2. petsrme

    petsrme Member

    Thank you wamps. I really appreciate it. I will do a search on that. I had no idea their were withdrawal or coming off methotrexate problems. I thought since it was a chemotherapy drug it could just stop being taken at any time. Thank you so much for letting me know. I will look that up.

    I do know that my doctor told me kids were now out of the question if I take it. He said I would have to either have my tubes tied or prove to him I am on the pill since it can cause severe birth defects.
  3. petsrme

    petsrme Member

    Wamps I looked up subutex and it is used for coming off methadone. Methotrexate is a chemotherapy drug that helps with arthritis when nothing else might. Thank you for the info though. I was relieved to realize that methotrexate didn't cause withdrawal symptoms.

    Thank you so much for your support and post. I really appreciate it.
  4. baanders

    baanders New Member

    Zofran is an antinausea (antiemetic)...powerful...it is now available under the tongue (sublingual) for quick delivery. Phenergan is also a prescription antiemetic and you shouldn't have to put up with the nausea.

    Blessings.
    baanders
  5. petsrme

    petsrme Member

    Thank you Beanders!

    If anyone knows anything about Sulfazine please let me know. It must not be prescribed commonly for arthritis.